Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 57, NWS Raleigh, NC

November 12, 202010 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Nov 12, 2020, 8:24 AM EST for 10 counties in North Carolina. It was in force for 8 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 12, 2020, 8:24 AM EST (13:24 UTC)
Expired
Nov 12, 2020, 4:09 PM EST
In force
8 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Alamance County, NC, Chatham County, NC, Durham County, NC, Harnett County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Randolph County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 10:30 AM ESTFLASH FLOOD4 Nne Garner, NCWALNUT CREEK OVERFLOWED ITS BANKS ON FOUNTAIN DRIVE IN SOUTHEAST RALEIGH.
Nov 12, 11:16 AM ESTFLASH FLOOD2 S Candor, NCWATER REPORTED ACROSS ROADWAYS IN MULTIPLE LOCATIONS ALONG NC-731 NEAR CANDOR.
Nov 12, 11:16 AM ESTFLASH FLOODCandor, NCNC 731 FLOODED IN MULTIPLE LOCATIONS NEAR CANDOR.
Nov 12, 11:58 AM ESTFLASH FLOOD1 Se Tramway, NCWILLET RD FLOODED NEAR HICKORY HOUSE RD.
Nov 12, 12:00 PM ESTFLASH FLOOD2 Sse New Hill, NCHOLLY SPRINGS NEW HILL RD NEAR CEDAR CLOSED DUE TO FLOODING.
Nov 12, 12:12 PM ESTFLASH FLOOD4 Nnw Duncan, NCTRAINED SPOTTER REPORTS OVER 6 INCHES OF RAPIDLY MOVING WATER ACROSS REX ROAD BETWEEN AVENT FERRY ROAD AND CASS-HOLT ROAD IN HOLLY SPRINGS.
Nov 12, 12:35 PM ESTFLASH FLOOD4 Ene Pekin, NCROAD FLOODED ON LOVIN HILL RD IN CANDOR.
Nov 12, 12:44 PM ESTFLASH FLOOD2 Sse Cumnock, NCMCNEILL RD NEAR US-421 BUSINESS CLOSED DUE TO FLOODING.
Nov 12, 1:00 PM ESTFLASH FLOOD2 Ese Raleigh, NCGAGE AT CRABTREE CREEK AT OLD WAKE FOREST RD IN MINOR FLOODING.
Nov 12, 1:08 PM ESTFLASH FLOOD4 Nw Gorman, NCSTANDING WATER REPORTED ON SNOW HILL RD BETWEEN SNOW VALLEY ROAD AND INFINITY ROAD IN DURHAM DUE TO FLOODING.
Nov 12, 1:10 PM ESTFLASH FLOOD3 S Holly Springs, NCFLOODING ON ROADWAY AT WADE NASH RD AND PINEY GROVE RD.
Nov 12, 1:16 PM ESTFLASH FLOOD2 Nne Duncan, NCTRAINED SPOTTER REPORTS 8 TO 12 INCHES OF RAPIDLY FLOWING WATER ACROSS 100FT OF DUNCAN COOK ROAD NEAR BUCKHORN DUNCAN ROAD IN SW WAKE COUNTY. CREEK HAS JUMPED CULVERT.
Nov 12, 2:30 PM ESTFLASH FLOOD1 Wnw Rolesville, NCSEARCH FOR MISSING CHILD ONGOING DUE TO FLOODING AT 5700 LORD GRANVILLE WAY IN ROLESVILLE.
Nov 12, 2:32 PM ESTFLASH FLOOD3 Ene Steeds, NCUPPER RD CLOSED DUE TO FLOODING.
Nov 12, 2:42 PM ESTFLASH FLOODCarthage, NCNC 22 CLOSED IN CARTHAGE DUE TO FLOODING.
Nov 12, 2:54 PM ESTFLASH FLOOD1 S Vass, NCJAMES ST FLOODED.
Nov 12, 3:04 PM ESTFLASH FLOOD5 Wsw Robbins, NCPINE GROVE CHURCH RD CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WGUS52 KRAH 121324
FFWRAH
NCC001-037-063-085-105-123-125-135-151-183-121915-
/O.NEW.KRAH.FF.W.0057.201112T1324Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
824 AM EST Thu Nov 12 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southeastern Alamance County in central North Carolina...
  Chatham County in central North Carolina...
  Durham County in central North Carolina...
  Harnett County in central North Carolina...
  Lee County in central North Carolina...
  Montgomery County in central North Carolina...
  Moore County in central North Carolina...
  Orange County in central North Carolina...
  Southern Randolph County in central North Carolina...
  Wake County in central North Carolina...

* Until 215 PM EST.

* At 824 AM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen since 7 am. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Doppler radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern 
  Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler 
  City, North Carolina Zoo, Badin Lake, Wake Forest, Garner, 
  Carrboro, Fuquay-Varina and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

&&

LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
      3622 7881 3607 7880 3606 7867 3588 7829
      3581 7828 3553 7870 3532 7854 3525 7862
      3527 7879 3520 7908 3521 7923 3504 7945
      3517 7962 3518 8004 3532 8008 3536 8005

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
4 follow-up statements
206 
WGUS72 KRAH 121511
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1011 AM EST Thu Nov 12 2020

NCC001-037-063-085-105-123-125-135-151-183-121915-
/O.CON.KRAH.FF.W.0057.000000T0000Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Durham NC-Harnett NC-Lee NC-Montgomery NC-
Moore NC-Orange NC-Randolph NC-Wake NC-
1011 AM EST Thu Nov 12 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EST THIS 
AFTERNOON FOR SOUTHEASTERN ALAMANCE, CHATHAM, DURHAM, HARNETT, LEE, 
MONTGOMERY, MOORE, ORANGE, SOUTHERN RANDOLPH AND WAKE COUNTIES...

At 1011 AM EST, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 3 inches of rain 
have fallen since 6 am. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Doppler radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern 
  Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler 
  City, North Carolina Zoo, Badin Lake, Wake Forest, Garner, 
  Carrboro, Fuquay-Varina and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
      3622 7881 3607 7880 3606 7867 3588 7829
      3581 7828 3553 7870 3532 7854 3525 7862
      3527 7879 3520 7908 3521 7923 3504 7945
      3517 7962 3518 8004 3532 8008 3536 8005

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2-3 INCHES IN 5 HOURS 

$$

Leins
719 
WGUS72 KRAH 121806
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
106 PM EST Thu Nov 12 2020

NCC001-037-063-085-105-123-125-135-151-183-121915-
/O.CON.KRAH.FF.W.0057.000000T0000Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Durham NC-Harnett NC-Lee NC-Montgomery NC-
Moore NC-Orange NC-Randolph NC-Wake NC-
106 PM EST Thu Nov 12 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EST THIS 
AFTERNOON FOR SOUTHEASTERN ALAMANCE, CHATHAM, DURHAM, HARNETT, LEE, 
MONTGOMERY, MOORE, ORANGE, SOUTHERN RANDOLPH AND WAKE COUNTIES...

At 106 PM EST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. 1 to 2 inches of rain have fallen since 
noon, with some areas seeing 4 to 5 inches of rain since daybreak. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Doppler radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern 
  Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler 
  City, North Carolina Zoo, Badin Lake, Wake Forest, Garner, 
  Carrboro, Fuquay-Varina and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
      3622 7881 3607 7880 3606 7867 3588 7829
      3581 7828 3553 7870 3532 7854 3525 7862
      3527 7879 3520 7908 3521 7923 3504 7945
      3517 7962 3518 8004 3532 8008 3536 8005

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
878 
WGUS52 KRAH 121852
FFWRAH
NCC001-037-063-085-105-123-125-135-151-183-122115-
/O.EXT.KRAH.FF.W.0057.000000T0000Z-201112T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
152 PM EST Thu Nov 12 2020

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Southeastern Alamance County in central North Carolina...
  Chatham County in central North Carolina...
  Durham County in central North Carolina...
  Harnett County in central North Carolina...
  Lee County in central North Carolina...
  Montgomery County in central North Carolina...
  Moore County in central North Carolina...
  Orange County in central North Carolina...
  Southern Randolph County in central North Carolina...
  Wake County in central North Carolina...

* Until 415 PM EST.

* At 152 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain are still making their way through central NC. Nearly 3 
  to 4 inches of rain have fallen since daybreak, resulting in 
  numerous reports of flash flooding and hazardous conditions.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Doppler radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Chapel Hill, Sanford, Asheboro, Southern 
  Pines, Hillsborough, Pittsboro, Lillington, Troy, Carthage, Siler 
  City, North Carolina Zoo, Badin Lake, Wake Forest, Garner, 
  Carrboro, Fuquay-Varina and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
      3622 7881 3607 7880 3606 7867 3588 7829
      3581 7828 3553 7870 3532 7854 3525 7862
      3527 7879 3520 7908 3521 7923 3504 7945
      3517 7962 3518 8004 3532 8008 3536 8005

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
533 
WGUS72 KRAH 122109
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
409 PM EST Thu Nov 12 2020

NCC001-037-063-085-105-123-125-135-151-183-122119-
/O.CAN.KRAH.FF.W.0057.000000T0000Z-201112T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Durham NC-Harnett NC-Lee NC-Montgomery NC-
Moore NC-Orange NC-Randolph NC-Wake NC-
409 PM EST Thu Nov 12 2020

...FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING 
FOR SOUTHEASTERN ALAMANCE, CHATHAM, DURHAM, HARNETT, LEE, 
MONTGOMERY, MOORE, ORANGE, SOUTHERN RANDOLPH AND WAKE COUNTIES...

The heavy rain has ended, however flooding persists across this 
area. Please refer to the areal flood warning product for further 
information. Please continue to heed remaining road closures.

LAT...LON 3549 8013 3590 7954 3595 7926 3624 7926
      3622 7881 3607 7880 3606 7867 3588 7829
      3581 7828 3553 7870 3532 7854 3525 7862
      3527 7879 3520 7908 3521 7923 3504 7945
      3517 7962 3518 8004 3532 8008 3536 8005

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 7:46 AM EST, 38 minutes earlier.

Area forecast discussion, Nov 12, 7:46 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
746 AM EST Thu Nov 12 2020

.SYNOPSIS...
Tropical moisture will interact with a cold front that will settle
southeastward across central NC today. A secondary cold front will
follow and cross the region on Friday, with following clearing and
cooler conditions through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 745 AM Thursday...

A morning forecast update has been sent to account for a faster
frontal passage of the lead cold front, which has already progressed
to a VUJ to RDU to IXA arc as of 1245Z. Breezy nly to nely flow and
cooling through the 60s will take place behind it. It will also
continue to be the focus for along and anafrontal, flooding rain.

A shortwave trough over the mid MS Valley this morning is forecast
to pivot newd along the Appalachians today, where it will energize a
preceding shear axis and wrn bound of tropical moisture
characterized by record high precipitable water values between 1.75-
2.25" over the Southeast. An associated cold front aloft and
tropospheric-deep frontal zone will consequently strengthen and
spread east across cntl NC today, in the right entrance region of an
upr jet forecast to strengthen to between 175-200 kts across the St.
Lawrence River through 00Z Fri. Associated strong upr divergence and
UVVs are forecast to maximize squarely over cntl NC around 18Z, then
move ewd and offshore through 06Z Fri.

At the surface, a wavy, lead frontal zone was analyzed at 09Z from a
1012 mb low over ern VA swwd to just south of INT and HKY, to a 1010
mb low centered over the Upstate of SC. The trailing front extended
from there, near GSP, generally swd into Tropical Storm Eta. The
frontal segment from ern VA to wrn NC --and the nrn bound of
maritime Tropical air characterized by surface dewpoints in the upr
60s-lwr 70s and generally weak MLCAPE between 500-1000 J/kg-- will
continue to settle sewd across cntl NC today - through the Triangle
and to the US Highway 64 corridor around 16Z, then swd across the
Sandhills and srn Coastal Plain between 18-20Z. A closely-trailing
front was analyzed from New England swwd across ern PA and the VA/NC
Blue Ridge. This boundary and leading edge of markedly cooler and
drier air, characterized by surface temperatures and dewpoint
temperatures in the 40s-50s, will settle sewd into the nrn Piedmont
around 00Z, then swd across cntl NC overnight.

While scattered to numerous showers and isolated storms will continue
to bubble in the weakly unstable airmass over cntl NC this morning,
the focus for heavy rain will occur along and immediately behind the
aforementioned lead frontal zone as it settles sewd today. That
boundary will also focus a risk of storms capable of producing
strong to damaging wind gusts or an isolated tornado. There also
appears to be some potential for those storms to become briefly
elevated before dissipating, as they become undercut by the surface
front, with some tendency for splitting and left-movers on the
immediate cool side of the boundary, where backing and strengthening
mid-upr tropospheric flow resulting from the passing cold front
aloft will favor lengthening and counter-clockwise-curved
hodographs. A conditional risk of large hail would result should
large scale ascent and rotational influences compensate for weak
elevated buoyancy north of the front. Widespread, heavy rain will
then taper off from nw to se during the afternoon and evening, with
just lingering light rain overnight.

WPC QPF has generally been followed and forecast, which closely
resembles 00Z HREF mean values; and this would support an additional
2 to 5 inches of rain over cntl NC, with the highest values from the
srn Piedmont newd across the Sandhills and Coastal Plain. When
combined with the several inches that have already fallen from near
FAY newd to RWI, including over 6.5" storm total already at the
latter, isolated storm total amounts of 8-12" will be possible.

High temperatures in the upr 60s to mid 70s will occur prior to the
lead frontal passage today, with post-frontal temperatures generally
in the 60s. The passage of the trailing front tonight will cause
temperatures to cool more appreciably tonight, to lows mostly in the
50s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 350 AM Thursday...

Strong, quasi-zonal flow aloft will overspread the Carolinas this
period, between a strengthening subtropical ridge across the Gulf of
Mexico and FL and a shortwave trough that will pivot newd across the
lwr Great Lakes, Northeast, and Atlantic Canada.

At the surface, weak high pressure will ridge swd across the middle
Atlantic --in cold air damming fashion east of the Appalachians--
between the remnants of Eta well offshore the coast of the Carolinas
and a cold front that will approach from the northwest and cross
cntl NC Fri afternoon and evening. Continental Polar high pressure
will follow and build east across the middle Atlantic through Sat.

A subsidence inversion will have developed and provided deep dryness
and stability atop moisture trapped in the ow levels, in a lingering
cold air damming regime across cntl NC early Fri. Associated low
overcast and areas of light rain should erode/clear, as nwly flow
and associated cold air advection and downslope drying strengthen
and promote mixing by midday-early afternoon. So after a cloudy,
cool, and damp start with temperatures in the 50s throughout the
morning, clearing and warming will occur from west to east through
the afternoon. Afternoon/high temperatures are expected to range
from the lwr 70s over the srn Piedmont to mid-upr 60s across the ne
Piedmont and nrn Coastal Plain, the latter where low clouds will
linger longest. Clear and much cooler conditions will follow for Fri
night, with lows ranging from the upr 30s over the rural wrn
Piedmont to 40s elsewhere.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 250 AM Thursday...

Through Sunday night: A cold, transient surface high will move
through the northern mid-Atlantic/Northeast on Saturday, shifting
offshore but continuing to ridge westward into the area Saturday
night. Expect the weather to remain dry through Saturday night with
near normal highs and slightly above normal lows. For Sunday, an
upper level trough will deepen over the Plains Saturday night as a
surface low develops off the northern Rockies. The surface low will
move east into the Great Lakes by Sunday. An attendant cold front
will extend south through the MS Valley Sunday morning, surging
eastward through the Appalachians and mid-Atlantic Sunday eve/night
as the upper trough tilts negatively through the Great Lakes as it
lifts toward Canada. Will maintain a slight chance for showers
across the north. With the southerly flow ahead of the front on
Sunday, high temperatures are expected to be a category or two above
normal. Lows will depend on the timing of the front, but largely
expect them to be at least a category above normal in the NW and
potentially several in the SE.

Monday through Wednesday: Expect a largely dry, seasonable forecast
for early next week. Surface high pressure will slowly build east
through the Deep South as the upper level trough gradually shifts
east and over the Atlantic. Deep NW flow should result in
predominantly clear skies. Temperatures should be near normal on
Monday, decreasing to several degrees below normal for Tuesday and
Wednesday. Patchy frost will be possible, mainly in the northern
Piedmont, Monday through Wednesday mornings.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 650 AM Thursday...

Generally IFR-MVFR ceilings and showers will become increasingly
widespread as a cold front settles sewd across cntl NC today.
Showers may be accompanied by scattered storms, mainly at RDU; FAY;
and RWI along and for several hours behind the front, before the
widespread, steadiest rain then tapers off from northwest to
southeast during the afternoon and evening. Though the widespread,
heavy rain will end by late this afternoon and evening, widespread
LIFR-IFR conditions in continued moist, nely low level flow, and
also areas of light rain, will persist tonight and through the first
half of Friday.

Outlook: A secondary cold front will cross the region Friday
afternoon and evening, with associated clearing to VFR. While mainly
VFR conditions will then persist through early next week, a frontal
system will affect the region with a chance of MVFR ceilings and a
few showers Sunday into early Sunday night.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, Nov 12, 6:24 AM EST, 2 hours before
Hazardous Weather Outlook
National Weather Service Raleigh NC
624 AM EST Thu Nov 12 2020

NCZ011-026>028-040>043-073>078-083>086-088-089-131200-
Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
624 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, isolated thunderstorms will be capable of producing
damaging wind gusts or an isolated tornado through early this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>010-021>025-038-039-131200-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Davidson-Randolph-
624 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 12, 7:31 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
731 AM EST Thu Nov 12 2020

NCZ025-039>042-074>077-083-084-121345-
Anson NC-Richmond NC-Johnston NC-Lee NC-Chatham NC-Durham NC-
Harnett NC-Randolph NC-Wake NC-Moore NC-Montgomery NC-
731 AM EST Thu Nov 12 2020

...HEAVY SHOWERS WILL AFFECT MOORE... EAST CENTRAL
ANSON...HARNETT...MONTGOMERY...NORTHERN RICHMOND... SOUTHERN
RANDOLPH...LEE...WAKE...NORTHWESTERN JOHNSTON...CHATHAM AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 845 AM EST...

At 729 AM EST, Doppler radar was tracking an area of showers along a
line extending from Ellerbe to near Southern Pines to near Fuquay
Varina. Movement was northeast at 30 mph.

Heavy rain and minor flooding will be possible with these storms.

Locations impacted include...
Raleigh, Durham, Cary, Sanford, Southern Pines, Pittsboro,
Lillington, Troy, Carthage and Siler City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3551 8007 3552 8007 3583 7907 3601 7856
      3601 7851 3598 7843 3594 7839 3593 7835
      3591 7835 3590 7833 3590 7831 3581 7825
      3542 7859 3499 7997 3536 8006 3537 8005
      3551 8010
TIME...MOT...LOC 1229Z 220DEG 26KT 3556 7872 3523 7938

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:28 PM ESTAreal Flood AdvisoryRAHEdgecombe, Halifax88 min
Nov 11, 8:00 PM ESTFlash Flood Warning Considerable damage threatRAHEdgecombe, Halifax3 hr
Nov 11, 8:44 PM ESTAreal Flood AdvisoryRAHCumberland, Hoke, Scotland3 hr
Nov 11, 9:13 PM ESTRiver Flood WarningRAHEdgecombe4 days
Nov 11, 10:01 PM ESTRiver Flood WarningRAHJohnston4 days
Nov 11, 10:03 PM ESTRiver Flood WarningRAHDavidson, Davie72 hr
Nov 11, 10:08 PM ESTAreal Flood AdvisoryRAHHarnett, Johnston, Wayne3 hr
Nov 11, 10:48 PM ESTAreal Flood AdvisoryRAHSampson, Wayne5 hr
Nov 11, 10:54 PM ESTAreal Flood WarningRAHEdgecombe, Halifax, Nash, Wilson5 hr
Nov 11, 11:46 PM ESTSpecial Weather StatementRAHHalifax59 min
Nov 12, 6:23 AM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Forsyth, Guilford, Randolph4 hr
Nov 12, 6:43 AM ESTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Wake and 2 more3 hr
Nov 12, 7:31 AM ESTSpecial Weather StatementRAHChatham, Harnett, Lee, Montgomery, Moore, Wake74 min
Nov 12, 7:34 AM ESTAreal Flood WarningRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson3 hr
Nov 12, 8:33 AM ESTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more8 hr
Nov 12, 9:05 AM ESTFlash Flood Warning Considerable damage threatRAHAnson, Richmond, Scotland, Stanly7 hr
Nov 12, 9:28 AM ESTSpecial Weather StatementRAHHarnett, Johnston, Lee, Wake62 min
Nov 12, 9:56 AM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Forsyth, Guilford, Randolph6 hr
Nov 12, 10:36 AM ESTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson6 hr
Nov 12, 10:39 AM ESTSpecial Weather StatementRAHWayne66 min
Nov 12, 11:22 AM ESTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Sampson, Scotland53 min
Nov 12, 11:55 AM ESTRiver Flood WarningRAHJohnston3 days
Nov 12, 12:03 PM ESTRiver Flood WarningRAHAlamance42 hr
Nov 12, 12:37 PM ESTSpecial Weather StatementRAHBladen38 min
Nov 12, 1:08 PM ESTRiver Flood WarningRAHChatham53 hr
Nov 12, 2:30 PM ESTRiver Flood WarningRAHCumberland5 days
Nov 12, 3:07 PM ESTRiver Flood WarningRAHEdgecombe9 days
Nov 12, 3:12 PM ESTRiver Flood WarningRAHWayne9 days
Nov 12, 3:56 PM ESTAreal Flood WarningRAHAlamance, Davidson, Forsyth, Guilford, Randolph5 hr
Nov 12, 4:08 PM ESTAreal Flood WarningRAHAlamance, Chatham, Durham, Harnett, Lee, Montgomery and 4 more5 hr
Nov 12, 4:25 PM ESTAreal Flood WarningRAHEdgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more5 hr
Nov 12, 4:27 PM ESTAreal Flood WarningRAHCumberland, Hoke, Sampson5 hr
Nov 12, 4:44 PM ESTRiver Flood WarningRAHChatham, Lee65 hr
Nov 12, 6:00 PM ESTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Scotland, Stanly3 hr
Nov 12, 6:22 PM ESTAreal Flood WarningRAHAnson, Richmond41 hr

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.